Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Milwaukee, WI

June 8, 20088 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2008, 10:24 AM CDT for 8 counties in Wisconsin. It was in force for 81 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 10:24 AM CDT (15:24 UTC)
Expired
Jun 8, 2008, 11:45 AM CDT
In force
81 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Fond du Lac County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:17 AM CDTTSTM WND GST 50West Allis, WI
Jun 8, 11:17 AM CDTTSTM WND GST 642 Nw Greenfield, WI
Jun 8, 11:25 AM CDTTSTM WND DMGWhitefish Bay, WIRELAYING A REPORT FROM WDJT...VIEWER REPORTED UPROOTED TREES
Jun 8, 11:30 AM CDTTSTM WND DMGKenosha, WITREE DOWN IN KENOSHA. WIRES DOWN IN SILVER LAKE AREA. TREES DOWN HWY 142 WEST OF HWY 45. TIMES FROM 1050 AM TO NOON.
Jun 8, 11:50 AM CDTTSTM WND GST 654 W Racine, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 9:47 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 081525
SVRMKX
WIC039-059-079-089-101-117-131-133-081645-
/O.NEW.KMKX.SV.W.0048.080608T1524Z-080608T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1024 AM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  RACINE COUNTY IN SOUTHEAST WISCONSIN...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
  EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 1145 AM CDT

* AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM JUNEAU TO 6 MILES NORTHWEST OF OKAUCHEE LAKE TO 8   
  MILES WEST OF WALES TO 8 MILES SOUTHEAST OF WHITEWATER TO 10       
  MILES WEST OF HARVARD...AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANNON AND JACKSON BY 1040 AM CDT...
  CAMPBELLSPORT...WEST BEND...NEW BERLIN AND MENOMONEE FALLS BY 1045
  AM CDT...
  ELM GROVE...MILWAUKEE COUNTY ZOO...MILWAUKEE TIMMERMAN AIRPORT BY  
  1050 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS JEFFERSON 
COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4328 8788 4303 8787 4298 8782
      4287 8782 4278 8774 4250 8777 4249 8831
      4261 8831 4261 8824 4339 8817 4354 8827
      4355 8838 4364 8841 4391 8787 4390 8772
      4369 8768
TIME...MOT...LOC 1524Z 251DEG 45KT 4346 8862 4321 8843
          4302 8845 4280 8851 4246 8873

$$

BORGHOFF
6 follow-up statements
000 
WWUS53 KMKX 081538
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1038 AM CDT SUN JUN 8 2008

WIC039-059-079-089-101-117-131-133-081645-
/O.CON.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
FOND DU LAC WI-SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-
MILWAUKEE WI-RACINE WI-KENOSHA WI-
1038 AM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR KENOSHA...RACINE...MILWAUKEE...EASTERN WAUKESHA...OZAUKEE...
EASTERN WASHINGTON...SHEBOYGAN AND SOUTHEASTERN FOND DU LAC
COUNTIES...

AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 6 MILES EAST OF MAYVILLE TO SLINGER TO 
PEWAUKEE TO EAST TROY TO HARVARD...MOVING EAST AT 52 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMPBELLSPORT...BUTLER...NEW FANE AND WEST BEND AIRPORT BY 1045 AM
  CDT...
  DUNDEE...SLADES CORNERS...MILWAUKEE TIMMERMAN BY 1050 AM CDT...
  WAUBEKA AND SILVER CREEK BY 1055 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4328 8788 4303 8787 4298 8782
      4287 8782 4278 8774 4250 8777 4249 8831
      4261 8831 4261 8824 4339 8817 4354 8827
      4355 8838 4364 8841 4391 8787 4390 8772
      4369 8768
TIME...MOT...LOC 1538Z 251DEG 45KT 4354 8835 4331 8816
          4307 8822 4285 8833 4251 8851

$$

BORGHOFF
000 
WWUS53 KMKX 081546
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 AM CDT SUN JUN 8 2008

WIC039-059-079-089-101-117-131-133-081645-
/O.CON.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
FOND DU LAC WI-SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-
MILWAUKEE WI-RACINE WI-KENOSHA WI-
1045 AM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR KENOSHA...RACINE...MILWAUKEE...EASTERN WAUKESHA...OZAUKEE...
EASTERN WASHINGTON...SHEBOYGAN AND SOUTHEASTERN FOND DU LAC
COUNTIES...

AT 1043 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAMPBELLSPORT TO BEAR VALLEY
TO BROOKFIELD TO BIG BEND TO 7 MILES WEST OF POWERS LAKE...OR ALONG A
LINE EXTENDING FROM KEWASKUM TO JACKSON TO BROOKFIELD TO MUKWONAGO TO
LAKE GENEVA...MOVING EAST AT 52 MPH. WIND GUSTS BETWEEN 60 AND 70 MPH
WERE REPORTED IN JEFFERSON COUNTY WITH THIS LINE OF STORMS. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  DUNDEE...BROWN DEER...SLADES CORNERS AND MILWAUKEE TIM ARPT(KMWC)
  BY 1050 AM CDT...
  WAUBEKA...SILVER CREEK...PORT WASHINGTON (GLERL) AND PORT
  WASHINGTON GLERL SITE BY 1055 AM CDT...
  CASCADE AND SALEM BY 1100 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4328 8788 4303 8787 4298 8782
      4287 8782 4278 8774 4250 8777 4249 8831
      4261 8831 4261 8824 4339 8817 4354 8827
      4355 8838 4364 8841 4391 8787 4390 8772
      4369 8768
TIME...MOT...LOC 1545Z 251DEG 45KT 4357 8823 4334 8804
          4310 8811 4288 8822 4254 8840

$$
000 
WWUS53 KMKX 081600
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT SUN JUN 8 2008

WIC039-059-079-089-101-117-131-133-081645-
/O.CON.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
FOND DU LAC WI-SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-
MILWAUKEE WI-RACINE WI-KENOSHA WI-
1100 AM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR KENOSHA...RACINE...MILWAUKEE...EASTERN WAUKESHA...OZAUKEE...
EASTERN WASHINGTON...SHEBOYGAN AND SOUTHEASTERN FOND DU LAC
COUNTIES...

AT 1056 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BATAVIA TO PORT WASHINGTON TO
MILWAUKEE TIMMERMAN AIRPORT TO MUSKEGO TO TWIN LAKES...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTH OF PLYMOUTH TO PORT WASHINGTON TO
GLENDALE TO MUSKEGO TO TWIN LAKES...MOVING EAST AT 52 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALDO...SALEM...MILWAUKEE MARINE(GLERL) AND MILWAUKEE GLERL MARINE
  BY 1105 AM CDT...
  SHEBOYGAN FALLS...SAINT FRANCIS...MILWAUKEE INTL ARPT(KMKE) AND
  MILWAUKEE MITCHELL AIRPORT BY 1110 AM CDT...
  SHEBOYGAN AND KOHLER BY 1115 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4328 8788 4303 8787 4298 8782
      4287 8782 4278 8774 4250 8777 4249 8831
      4261 8831 4261 8824 4339 8817 4354 8827
      4355 8838 4364 8841 4391 8787 4390 8772
      4369 8768
TIME...MOT...LOC 1600Z 251DEG 45KT 4363 8798 4340 8779
          4314 8793 4290 8804 4252 8819

$$
000 
WWUS53 KMKX 081611
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1111 AM CDT SUN JUN 8 2008

WIC039-081621-
/O.CAN.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
FOND DU LAC WI-
1111 AM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOND DU LAC
COUNTY IS CANCELLED...

THE SEVERE STORMS HAVE PUSHED OUT OF THE COUNTY...THEREFORE THE 
WARNING IS CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4328 8788 4303 8787 4298 8782
      4287 8782 4278 8774 4250 8777 4249 8831
      4261 8831 4261 8824 4341 8817 4359 8802
      4379 8809 4391 8787 4390 8773 4369 8768
TIME...MOT...LOC 1611Z 248DEG 46KT 4384 8770 4361 8751
          4329 8779 4306 8814 4256 8856

$$

WIC059-079-089-101-117-131-133-081645-
/O.CON.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
RACINE WI-KENOSHA WI-
1111 AM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR KENOSHA...RACINE...MILWAUKEE...EASTERN WAUKESHA...OZAUKEE...
EASTERN WASHINGTON AND SHEBOYGAN COUNTIES...

AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HOWARDS GROVE TO 13 MILES SOUTHEAST OF SHEBOYGAN 
TO 6 MILES SOUTHEAST OF GRAFTON TO DOWNTOWN WAUKESHA TO DELAVAN 
LAKE...MOVING EAST AT 52 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILWAUKEE COUNTY ZOO...WAUWATOSA AND NEW BERLIN BY 1120 AM CDT...
  POWERS LAKE...SLADES CORNERS...WHITEFISH BAY AND STATE FAIR PARK BY
  1125 AM CDT...
  BASSETT AND TWIN LAKES BY 1130 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4328 8788 4303 8787 4298 8782
      4287 8782 4278 8774 4250 8777 4249 8831
      4261 8831 4261 8824 4341 8817 4359 8802
      4379 8809 4391 8787 4390 8773 4369 8768
TIME...MOT...LOC 1611Z 248DEG 46KT 4384 8770 4361 8751
          4329 8779 4306 8814 4256 8856

$$

BORGHOFF
000 
WWUS53 KMKX 081621
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1120 AM CDT SUN JUN 8 2008

WIC059-079-089-101-117-131-133-081645-
/O.CON.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
RACINE WI-KENOSHA WI-
1120 AM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT 
FOR KENOSHA...RACINE...MILWAUKEE...EASTERN WAUKESHA...OZAUKEE... 
EASTERN WASHINGTON AND EASTERN SHEBOYGAN COUNTIES...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES NORTHEAST OF SHEBOYGAN TO 16 MILES SOUTHEAST 
OF SHEBOYGAN TO 9 MILES SOUTHEAST OF PORT WASHINGTON TO ELM GROVE TO 
6 MILES SOUTHWEST OF WILLIAMS BAY...MOVING EAST AT 52 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MITCHELL PARK DOMES..UW-MILWAUKEE AND MILLER PARK BY 1125 AM CDT...
  MILWAUKEE GLERL MARINE...MILWAUKEE HOAN BRIDGE AND MILWAUKEE       
  BRADFORD BEACH BY 1130 AM CDT...  
  TWIN LAKES AND SLADES CORNERS BY 1135 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4359 8776 4328 8788 4303 8787 4298 8782
      4287 8782 4278 8774 4250 8777 4249 8831
      4261 8831 4261 8824 4341 8817 4359 8802
      4379 8809 4391 8787 4390 8773 4369 8768
TIME...MOT...LOC 1620Z 248DEG 46KT 4388 8755 4365 8736
          4333 8764 4304 8799 4253 8855

$$

BORGHOFF
000 
WWUS53 KMKX 081630
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 AM CDT SUN JUN 8 2008

WIC089-117-131-081640-
/O.CAN.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
SHEBOYGAN WI-WASHINGTON WI-OZAUKEE WI-
1130 AM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE...EASTERN WASHINGTON
AND SHEBOYGAN COUNTIES IS CANCELLED...

THE SEVERE STORMS HAVE PUSHED OUT OF THESE COUNTIES...THEREFORE THE 
WARNING IS CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4264 8778 4250 8777 4249 8831 4261 8831
      4262 8824 4304 8820 4320 8794 4320 8790
      4303 8787 4298 8782 4287 8782 4278 8774
TIME...MOT...LOC 1630Z 250DEG 48KT 4320 8772 4293 8802
          4258 8839

$$

WIC059-079-101-133-081645-
/O.CON.KMKX.SV.W.0048.000000T0000Z-080608T1645Z/
WAUKESHA WI-MILWAUKEE WI-RACINE WI-KENOSHA WI-
1130 AM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR KENOSHA...RACINE...MILWAUKEE AND SOUTHEASTERN WAUKESHA
COUNTIES...

AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM BAYSIDE TO MUSKEGO TO WILLIAMS BAY...MOVING EAST AT 
56 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SLADES CORNERS...MILWAUKEE MITCHELL AIRPORT AND BASSETT BY 1135 AM 
  CDT...
  CAMP LAKE...SAINT FRANCIS...NORTH CAPE AND NEW MUNSTER BY 1140 AM
  CDT...
  CALEDONIA AND UNION GROVE BY 1145 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4264 8778 4250 8777 4249 8831 4261 8831
      4262 8824 4304 8820 4320 8794 4320 8790
      4303 8787 4298 8782 4287 8782 4278 8774
TIME...MOT...LOC 1630Z 250DEG 48KT 4320 8772 4293 8802
          4258 8839

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:32 AM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, Jun 8, 3:32 AM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT SUN JUN 8 2008

FORECAST FOCUS ON HEAVY RAIN AND SEVERE POTENTIAL TODAY AND TONIGHT.

LATEST WATER VAPOR IMAGERY INDICATED SOUTHWEST UPPER LEVEL FLOW
OVER THE UPPER MIDWEST AND PLAINS STATES. CURRENT CONVECTION IN
EASTERN NEBRASKA AND INTO IOWA AND FAR SOUTHEAST MINNESOTA. THIS
ACTIVITY BEING DRIVEN BY 40 KNOT LOW LEVEL JET NOSE...ALONG WITH
LOW TO MID LEVEL FRONTOGENESIS...AND STRONG 40 TO 50 KNOT DEEP
LAYER WIND SHEAR. AT THE SURFACE...WARM FRONT WAS DEVELOPING IN
THE CENTRAL PLAINS...WITH A QUASI STATIONARY BOUNDARY TO THE
NORTHEAST INTO CENTRAL AND NORTHEAST WISCONSIN.

.SHORT TERM...TODAY AND TONIGHT...

ANOTHER ROUND OF SEVERE WEATHER AND HEAVY RAINFALL IS EXPECTED
TODAY INTO THIS EVENING ACROSS SOUTHERN WISCONSIN. QUASI
STATIONARY SURFACE BOUNDARY EXPECTED TO REMAIN IN THE REGION UNTIL
A WEAK SURFACE LOW PULLS IT NORTH TONIGHT. A COLD FRONT SHOULD
THEN MOVE THROUGH THE REGION BY LATE TONIGHT.

THESE SURFACE BOUNDARIES ARE EXPECTED TO COMBINE WITH GOOD LOW TO
MID LEVEL FRONTOGENESIS RESPONSE FIELDS...AND 40 KNOT PLUS LOW
LEVEL JET NOSE...TO BRING MORE ROUNDS OF THUNDERSTORMS. LOCAL HIGH
RESOLUTION MODELS DO SHOW AN AREA OF STORMS...CURRENTLY DEVELOPING
ACROSS NORTHERN IOWA AT THIS TIME...COMING THROUGH THE AREA THIS
MORNING...WITH A SECOND AREA WITH THE COLD FRONT LATER TODAY AND
INTO THIS EVENING.

WOULD EXPECT SEVERE WEATHER WITH THESE STORMS...ESPECIALLY WITH
THE COLD FRONT LATE THIS AFTERNOON AND TONIGHT. MEAN LAYER CAPE
VALUES APPROACH 2500 J/KG BY THIS AFTERNOON...WITH 0-6KM SHEAR
VALUES OF 40 TO 50 KNOTS. 0-1KM SHEAR VALUES ALSO HIGH...WITH 20
TO 30 KNOTS A GOOD BET. MEAN LAYER LCLS REMAIN LOW AS WELL. SO
POTENTIAL FOR SUPERCELLS WITH TORNADOES...LARGE HAIL AND DAMAGING
WINDS ARE GOOD. WILL MENTION SEVERE WORDING IN FORECAST.

HEAVY RAINFALL ALSO A GOOD BET TODAY AND TONIGHT. VERY MOIST
PRECIPITABLE WATER VALUES OF 1.50 TO 2.00 INCHES ARE
EXPECTED...ALONG WITH SLOW PROPAGATION OF CELLS FROM MESO BETA
ELEMENTS DATA ON AREA FORECAST SOUNDINGS. ORIENTATION OF SURFACE
AND LOW LEVEL BOUNDARIES PARALLEL TO THE STEERING LEVEL FLOW AS
WELL. GROUND IS SATURATED FROM PAST CONVECTION. WILL EXTEND FLASH
FLOOD WATCH GOING THROUGH THIS EVENING...TO TIME CONVECTION ACROSS
THE AREA ASSOCIATED WITH THE FRONT. ALL IN ALL...MORE FLASH
FLOODING APPEARS LIKELY ACROSS THE AREA TODAY AND THIS EVENING.

.LONG TERM...MONDAY THROUGH SATURDAY...

MAY SEE ANOTHER MCS GO THROUGH PORTIONS OF THE SOUTHEAST COUNTIES
ON MONDAY. GIVEN UNCERTAINTY NOW WITH SOME MODEL DIFFERENCES,
WILL KEEP THE CHANCE WORDING IN THE FORECAST. IN FACT...THE CHANCY
WORDING WILL REMAIN IN MOST PERIODS OF THE REST OF THE FORECAST.
SOME DIFFERENCES IN THE MODELS WITH TIMING AND PLACEMENT OF
FEATURES...BUT WILL NOT GET TOO PICKY THIS FAR OUT.

&&

.AVIATION...EXTREMELY MOIST ATMOSPHERE OVR AREA TODAY. GENERALLY
VFR CONDITIONS THROUGH PERIOD...EXCEPT IN AND AROUND
THUNDERSTORMS. CONTINUOUS REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH THE EVENING. STUBBORN BOUNDARY
FINALLY SAGS SOUTHEAST OF THE AREA LATE TONIGHT OR EARLY MONDAY
MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ046-047-051-052-
     056>060-062>072.

LM...NONE.
&&

SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...05/DAVIS
Hazardous weather outlook, Jun 8, 1:55 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 AM CDT SUN JUN 8 2008

WIZ046-047-051-052-056>060-062>072-081315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
155 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN
WISCONSIN. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT. TORNADOES
ARE POSSIBLE.

MANY RIVERS AND STREAMS ACROSS THE AREA ARE ABOVE FLOOD STAGE...OR
FORECAST TO EXCEED FLOOD STAGE OVER THE NEXT COUPLE OF DAYS.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING OVER
ALL OF SOUTHERN WISCONSIN. THUNDERSTORMS WITH LOCALLY HEAVY RAIN
WILL LEAD TO MORE FLASH FLOODING OF RIVERS...STREAMS AND URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY.

MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT.

LMZ643>646-081315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
155 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING
WIND AND WATERSPOUTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY

DAVIS
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 8, 7:14 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      MILWAUKEE INTL ARPT(KMK 42.96N 87.90W
06/07/2008                   MILWAUKEE          WI   OTHER FEDERAL

            MITCHELL INTERNATIONAL AIPORT WAS SHUT DOWN AT 8 PM
            SATURDAY EVENING DUE TO MAJOR FLOODING...IT IS EXPECTED
            TO REOPEN AT 730 AM THIS SUNDAY MORNING.

&&

SDAVIS
Local storm report, Jun 8, 10:16 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1016 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     HEAVY RAIN       CEDARBURG               43.30N 87.99W
06/08/2008  M2.04 INCH       OZAUKEE            WI   PUBLIC

            24 HR TOTAL

0830 AM     HEAVY RAIN       CALEDONIA               42.81N 87.92W
06/08/2008  M0.00 INCH       RACINE             WI   NWS EMPLOYEE

            3.45 INCHES OF RAIN IN THE LAST 24 HOURS.

0946 AM     HEAVY RAIN       5 SW MADISON            43.03N 89.45W
06/08/2008  M0.00 INCH       DANE               WI   TRAINED SPOTTER

            1.05 INCHES OF RAIN FROM 915 AM TO 945 AM.

0953 AM     HEAVY RAIN       MIDDLETON               43.10N 89.51W
06/08/2008  E0.00 INCH       DANE               WI   PUBLIC

            SUBSTANTIAL STREET FLOODING. NO RAIN MEASUREMENT.

0955 AM     HEAVY RAIN       1 S WAUKESHA            43.00N 88.24W
06/08/2008  M0.00 INCH       WAUKESHA           WI   PUBLIC

            3.16 INCHES OF RAIN YESTERDAY AND LAST NIGHT.

1000 AM     TSTM WND GST     LAKE MILLS              43.07N 88.91W
06/08/2008  E0.00 MPH        JEFFERSON          WI   NWS EMPLOYEE

            ESTIMATED 60+ MPH WINDS AND HEAVY RAIN.

1000 AM     TSTM WND DMG     LAKE MILLS              43.07N 88.91W
06/08/2008                   JEFFERSON          WI   NWS EMPLOYEE

            TREE BRANCHES FELL ONTO POWER LINES IN LAKE MILLS.

1011 AM     TSTM WND GST     2 SW WATERTOWN          43.17N 88.75W
06/08/2008  M0.00 MPH        JEFFERSON          WI   TRAINED SPOTTER

            MEASURED 67 MPH WIND GUST.

&&

BHAHN
Local storm report, Jun 8, 10:19 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HEAVY RAIN       2 WSW MADISON           43.07N 89.42W
06/08/2008  E0.00 INCH       DANE               WI   PUBLIC

            WATER OVER THE CURB AT INTERSECTION OF MIDVALE BLVD. AND
            UNIVERSITY AVE.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:10 PM CDTTornado WarningMKXSauk50 min
Jun 7, 7:14 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette61 min
Jun 7, 8:00 PM CDTFlash Flood WarningMKXMilwaukee, Racine, Waukesha6 hr
Jun 7, 8:09 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette36 min
Jun 7, 8:15 PM CDTFlash Flood WarningMKXColumbia, Dodge, Fond du Lac3 hr
Jun 7, 8:20 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac70 min
Jun 7, 8:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane60 min
Jun 7, 9:08 PM CDTSpecial Marine WarningMKX67 min
Jun 7, 9:17 PM CDTRiver Flood WarningMKXSauk11 days
Jun 7, 9:17 PM CDTRiver Flood WarningMKXGreen16 days
Jun 7, 9:17 PM CDTRiver Flood WarningMKXGreen, Rock10 days
Jun 7, 9:21 PM CDTFlash Flood WarningMKXOzaukee, Washington3 hr
Jun 7, 9:25 PM CDTRiver Flood WatchMKXSauk3 days
Jun 7, 9:25 PM CDTRiver Flood WatchMKXIowa, Lafayette66 hr
Jun 7, 9:25 PM CDTRiver Flood WatchMKXLafayette48 hr
Jun 7, 9:25 PM CDTRiver Flood WatchMKXRacine34 hr
Jun 7, 9:29 PM CDTFlash Flood WarningMKXDane, Jefferson6 hr
Jun 7, 9:46 PM CDTSpecial Marine WarningMKX59 min
Jun 7, 10:07 PM CDTAreal Flood AdvisoryMKXIowa3 hr
Jun 7, 10:18 PM CDTSpecial Marine WarningMKX42 min
Jun 7, 11:09 PM CDTFlash Flood WarningMKXColumbia, Dodge3 hr
Jun 8, 12:14 AM CDTAreal Flood WarningMKXColumbia, Dane, Dodge, Jefferson, Milwaukee, Ozaukee and 4 more10 hr
Jun 8, 3:40 AM CDTFlash Flood WarningMKXIowa, Sauk6 hr
Jun 8, 4:22 AM CDTRiver Flood WarningMKXRacine3 days
Jun 8, 4:54 AM CDTRiver Flood WatchMKXOzaukee3 days
Jun 8, 5:48 AM CDTRiver Flood WarningMKXMilwaukee4 hr
Jun 8, 6:00 AM CDTFlash Flood WarningMKXColumbia, Green Lake, Marquette6 hr
Jun 8, 8:16 AM CDTRiver Flood WarningMKXSauk9 days
Jun 8, 8:18 AM CDTFlash Flood WarningMKXDane, Green, Lafayette6 hr
Jun 8, 8:48 AM CDTFlash Flood WarningMKXDodge, Fond du Lac6 hr
Jun 8, 9:08 AM CDTSevere Thunderstorm WarningMKXGreen, Rock67 min
Jun 8, 9:28 AM CDTFlash Flood WarningMKXIowa, Sauk6 hr
Jun 8, 9:42 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock, Walworth48 min
Jun 8, 9:50 AM CDTFlash Flood WarningMKXJefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 4 more5 hr
Jun 8, 10:03 AM CDTSevere Thunderstorm WarningMKXDodge, Racine, Walworth, Washington, Waukesha57 min
Jun 8, 10:07 AM CDTSpecial Marine WarningMKX113 min
Jun 8, 10:22 AM CDTRiver Flood WarningMKXFond du Lac4 days
Jun 8, 10:25 AM CDTRiver Flood WarningMKXJefferson24 days
Jun 8, 10:35 AM CDTRiver Flood WarningMKXJefferson41 days
Jun 8, 10:48 AM CDTRiver Flood WatchMKXJefferson6 days
Jun 8, 10:48 AM CDTRiver Flood WatchMKXJefferson, Rock34 hr
Jun 8, 10:48 AM CDTRiver Flood WatchMKXRock6 days
Jun 8, 10:52 AM CDTRiver Flood WatchMKXRock42 hr
Jun 8, 11:40 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine35 min
Jun 8, 11:51 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine24 min
Jun 8, 11:52 AM CDTSpecial Marine WarningMKX78 min
Jun 8, 11:57 AM CDTFlash Flood WarningMKXColumbia3 hr
Jun 8, 2:25 PM CDTAreal Flood WarningMKXColumbia, Dane, Green, Green Lake, Iowa, Lafayette and 3 more18 hr
Jun 8, 2:28 PM CDTAreal Flood WarningMKXDodge, Fond du Lac, Jefferson, Kenosha, Milwaukee, Ozaukee and 5 more18 hr
Jun 8, 4:27 PM CDTFlash Flood WarningMKXColumbia, Marquette, Sauk6 hr
Jun 8, 4:51 PM CDTFlash Flood WarningMKXGreen Lake6 hr
Jun 8, 5:21 PM CDTFlash Flood WarningMKXColumbia, Dodge, Fond du Lac5 hr
Jun 8, 6:01 PM CDTFlash Flood WarningMKXDane, Iowa5 hr
Jun 8, 6:16 PM CDTFlash Flood WarningMKXDodge, Fond du Lac, Sheboygan, Washington4 hr
Jun 8, 6:41 PM CDTSpecial Marine WarningMKX94 min
Jun 8, 6:42 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Fond du Lac, Jefferson, Ozaukee, Sheboygan and 2 more78 min
Jun 8, 6:49 PM CDTFlash Flood WarningMKXJefferson, Milwaukee, Ozaukee, Waukesha4 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.